NURS 6521N Week 5 Quiz 2 - Question and Answers
NURS 6521N Week 5 Quiz
1. A homeless man who is well known to care providers at the local hospital has been admitted to the emergency department after having a seizure outside a mall. The man is known to be a heavy alcohol user and is malnourished with a very low body mass index. How are this patient's characteristics likely to influence possible treatment with phenytoin?
2. A patient has been hospitalized for treatment of substance abuse after being arrested and jailed for the past 24 hours. The patient is experiencing severe muscle and abdominal cramps, seizures, and acute psychosis due to abrupt withdrawal. Which of the following drug classes is the most likely cause of these severe and potentially fatal withdrawal symptoms?
3. A 62-year-old woman has been prescribed a fentanyl transdermal patch for chronic cancer pain. The patient asks the nurse how long it will take for her to experience pain relief. The nurse will instruct the patient that she should feel pain relief in approximately
4. A 4-year-old child is brought to the emergency department by her mother. The mother reports that the child has been vomiting, and the nurse notes that the child's face is flushed and she is diaphoretic. The mother thinks that the child may have swallowed carbachol drops. A diagnosis of cholinergic poisoning is made. Which of the following drugs would be administered?
5. A 59-year-old woman has presented to a clinic requesting a prescription for lorazepam (Ativan) in order to treat her recurrent anxiety. Her care provider, however, believes that a selective serotonin reuptake inhibitor (SSRI) would be more appropriate. What advantage do SSRIs have over benzodiazepines in the treatment of anxiety?
6. A nurse is caring for a patient who has been admitted with acute cocaine intoxication. Which of the following vital signs would the nurse expect to find initially when assessing the patient?
7. A 39-year-old patient who is having trouble sleeping is beginning drug treatment with zaleplon (Sonata). The nurse will be sure to ask the patient if she is taking
8. A 30-year-old woman is taking phenelzine (Nardil) 30mg PO tid. The nurse knows that at that dosage, the patient will need to be carefully monitored for
9. A trauma patient has been receiving frequent doses of morphine in the 6 days since his accident. This pattern of analgesic administration should prompt the nurse to carefully monitor the patient's
10. A patient has been prescribed lithium therapy. Which of the following signs and symptoms will the nurse tell the patient to report immediately?
11. A nurse is talking to an 18-year-old patient who has had a seizure disorder since she was 10 years old and is taking phenytoin (Dilantin). The nurse should suggest that she take which of the following?
12. A male patient has been brought to the emergency department during an episode of status epilepticus. Diazepam is to be administered intravenously. The nurse will be sure to
13. A patient has been prescribed zolpidem (Ambien) for short-term treatment of insomnia. Which of the following will the nurse include in a teaching plan for this patient? (Select all that apply.)
14. A middle-aged patient was diagnosed with major depression after a suicide attempt several months ago and has failed to respond appreciably to treatment with SSRIs. As a result, his psychiatrist has prescribed phenelzine. When planning this patient's subsequent care, what nursing diagnosis should the nurse prioritize?
15. A patient with mild low back pain has been advised to take acetaminophen. The nurse will inform him that excessive intake of acetaminophen may result in
16. A 20-year-old man has begun treatment of the psychotic symptoms of schizophrenia using olanzapine (Zyprexa). Which of the following symptoms would be categorized as a negative symptom of schizophrenia?
17. A patient has a history of tonic-clonic seizures that have been successfully treated with phenytoin (Dilantin) for several years. Phenytoin achieves a therapeutic effect by
18. An elderly woman is slated for a hemiarthroplasty (hip replacement surgery) after falling and breaking her hip on the stairs outside her home. The woman's pain in the time since her injury has been severe, and her care team has been treating it with morphine. Which of the following administration schedules is most likely to control the patient's pain?
19. Which of the following drugs used to treat anxiety would be appropriate for a patient who is a school teacher and is concerned about feeling sedated at work?
20. Which of the following would be an expected outcome in a patient who has been given atropine during a medical emergency?
21. A nurse is providing care for a patient who suffered extensive burns to his extremities during a recent industrial accident. Topical lidocaine gel has been ordered to be applied to the surfaces of all his burns in order to achieve adequate pain control. When considering this order, the nurse should be aware that
22. A 26-year-old professional began using cocaine recreationally several months ago and has begun using the drug on a daily basis over the past few weeks. He has noticed that he now needs to take larger doses of cocaine in order to enjoy the same high that he used to experience when he first used the drug. A nurse should recognize that this pattern exemplifies
23. A patient who has been taking buspirone (BuSpar) for 1 week calls the clinic and reports to the nurse that the drug is not working. The patient informs the nurse that she is still having symptoms of anxiety. The nurse will tell the patient that
24. A nurse will be prepared to administer naloxone (Narcan) to a patient who has had an overdose of morphine. Repeated doses of Narcan will be necessary because Narcan
25. The wife of a patient who is taking haloperidol calls the clinic and reports that her husband has taken the first dose of the drug and it is not having a therapeutic effect. An appropriate response by the nurse would be
26. A nurse is caring for a patient who is in severe pain and is receiving an opioid analgesic. Which of the following would be the nurse's priority assessments?
27. A nurse who works at an outpatient mental health clinic follows numerous clients who have schizophrenia, many of whom are being treated with olanzapine (Zyprexa). Which of the following clients likely has the highest susceptibility to the adverse effects of olanzapine?
28. Morphine has been prescribed for a 28-year-old man with severe pain due to a back injury. The nurse will advise the patient to avoid
29. A nurse is caring for a patient who abuses marijuana. The treatment for marijuana abuse consists mainly of
30. A patient who is experiencing acute alcohol withdrawal is being treated with intravenous lorazepam (Ativan). This drug achieves a therapeutic effect by
|Institution & Term/Date|
Tags: NURS 6521N